Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2011, 5:29 PM CDT for Morton County, Stark County, North Dakota. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 7, 2011, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morton County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:40 PM CDT | HAIL 1 | 6 W Hebron, ND | |
| Jun 7, 5:46 PM CDT | TSTM WND GST 60 | Hebron, ND | STRONG WINDS ESTIMATED 60 MPH OR GREATER SPUN A TRUCK AROUND. |
| Jun 7, 5:46 PM CDT | NON-TSTM WND GST 60 | Hebron, ND | STRONG WINDS ESTIMATED 60 MPH OR GREATER SPUN A TRUCK AROUND. |
| Jun 7, 6:06 PM CDT | HAIL 1.75 | 6 Nne Glen Ullin, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS53 KBIS 072229
SVRBIS
NDC059-089-072330-
/O.NEW.KBIS.SV.W.0015.110607T2229Z-110607T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 630 PM CDT/530 PM MDT/
* AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25
MILES EAST OF DICKINSON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN STARK AND NORTHWESTERN MORTON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4683 10240 4701 10238 4700 10214 4698 10214
4699 10198 4696 10148 4670 10153
TIME...MOT...LOC 2229Z 276DEG 23KT 4692 10223
WIND...HAIL 60MPH 1.00IN
$$
AYD4 follow-up statements
203
WWUS53 KBIS 072235
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
535 PM CDT TUE JUN 7 2011
NDC059-089-072330-
/O.CON.KBIS.SV.W.0015.000000T0000Z-110607T2330Z/
STARK ND-MORTON ND-
535 PM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MORTON AND NORTHEASTERN STARK COUNTIES UNTIL 630 PM CDT/530 PM
MDT/...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES
EAST OF DICKINSON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN STARK AND NORTHWESTERN MORTON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS HEBRON AND GLEN ULLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4682 10234 4700 10228 4700 10214 4698 10214
4699 10195 4696 10148 4670 10153
TIME...MOT...LOC 2235Z 277DEG 25KT 4690 10216
WIND...HAIL 60MPH 1.00IN
$$
AYD599
WWUS53 KBIS 072256
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT TUE JUN 7 2011
NDC089-072306-
/O.CAN.KBIS.SV.W.0015.000000T0000Z-110607T2330Z/
STARK ND-
456 PM MDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4678 10210 4698 10210 4699 10198 4696 10148
4670 10153
TIME...MOT...LOC 2256Z 276DEG 25KT 4690 10194
$$
NDC059-072330-
/O.CON.KBIS.SV.W.0015.000000T0000Z-110607T2330Z/
MORTON ND-
556 PM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MORTON COUNTY UNTIL 630 PM CDT...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 40 MILES
EAST OF DICKINSON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN MORTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4678 10210 4698 10210 4699 10198 4696 10148
4670 10153
TIME...MOT...LOC 2256Z 276DEG 25KT 4690 10194
WIND...HAIL 60MPH 1.00IN
$$
AYD827 WWUS53 KBIS 072305 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 605 PM CDT TUE JUN 7 2011 NDC059-072330- /O.CON.KBIS.SV.W.0015.000000T0000Z-110607T2330Z/ MORTON ND- 605 PM CDT TUE JUN 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MORTON COUNTY UNTIL 630 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 43 MILES EAST OF DICKINSON...MOVING EAST AT 35 MPH. IN ADDITION...AT 546 PM CDT...A WIND GUST TO 60 MPH WAS REPORTED IN HEBRON WITH THIS STORM. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN MORTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4678 10206 4699 10200 4696 10148 4670 10153 TIME...MOT...LOC 2305Z 276DEG 29KT 4690 10182 WIND...HAIL 60MPH 1.00IN $$ AYD
867 WWUS53 KBIS 072317 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 617 PM CDT TUE JUN 7 2011 NDC059-072330- /O.CON.KBIS.SV.W.0015.000000T0000Z-110607T2330Z/ MORTON ND- 617 PM CDT TUE JUN 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON COUNTY UNTIL 630 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 40 MILES WEST OF MANDAN...OR 45 MILES WEST OF BISMARCK...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN MORTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. && LAT...LON 4685 10185 4698 10183 4696 10148 4676 10152 TIME...MOT...LOC 2317Z 274DEG 30KT 4689 10168 WIND...HAIL 60MPH 1.00IN $$ AYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:04 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 7, 5:04 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 504 PM CDT TUE JUN 7 2011 .UPDATE... PRODUCTS REISSUED FOR NEW SEVERE THUNDERSTORM WATCH. && .DISCUSSION... SURFACE BASED INSTABILITY IS RATHER LIMITED AT THIS TIME...BUT THE MIDDLE LEVEL COLD AIR ADVECTION EXPECTED LATER THIS AFTERNOON SHOULD ALLOW FOR ONGOING STORMS TO BUILD DOWN TO THE SURFACE. WHILE THE PRIMARY THREAT IS LARGE HAIL...DAMAGING WIND IS ALSO POSSIBLE. MODERATE MIXED LAYER INSTABILITY AND 0-6 KM SHEAR VALUES AROUND 60 KNOTS ARE SUPPORTIVE OF SUPERCELLS...AND A TORNADO OR TWO IS NOT OUT OF THE QUESTION IF LOW-LEVEL DESTABILIZATION OCCURS. THE BEST CHANCE FOR STRONG LOW-LEVEL MESOCYCLOGENESIS IS SOUTH OF INTERSTATE 94 EAST OF THE MISSOURI RIVER. && .AVIATION... THUNDERSTORMS ARE EXPECTED ACROSS ALL AERODROMES THIS EVENING. RAIN WILL LINGER INTO THE EARLY MORNING HOURS AT KISN/KMOT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR NDZ001>003-009>011- 017>019-021. && SCHECK
Hazardous weather outlook, Jun 7, 4:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT TUE JUN 7 2011 NDZ001>005-009>013-017-018-031>033-040-041-043-044-082130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 425 PM CDT TUE JUN 7 2011 /325 PM MDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED UNSETTLED WEATHER THURSDAY THROUGH MONDAY WITH CHANCES OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF SEVERE WEATHER DEVELOPS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. NDZ019>023-025-034>037-042-045>048-050-051-082130- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 425 PM CDT TUE JUN 7 2011 /325 PM MDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG THUNDERSTORMS TODAY MAINLY ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR NORTHWEST NORTH DAKOTA THROUGH LATE TONIGHT. CHECK BACK FOR FURTHER UPDATES AT WWW.WEATHER.GOV/BIS .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED UNSETTLED WEATHER THURSDAY THROUGH MONDAY WITH CHANCES OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. SCHECK
In the hours before
Special weather statement, Jun 7, 1:34 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 134 PM CDT TUE JUN 7 2011 NDZ004-071900- BOTTINEAU ND- 134 PM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BOTTINEAU COUNTY UNTIL 200 PM CDT... AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BOTTINEAU...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... LAKE METIGOSHE STATE PARK AROUND 145 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Special weather statement, Jun 7, 5:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 505 PM CDT TUE JUN 7 2011 NDZ046-047-072230- EMMONS ND-LOGAN ND- 505 PM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZELTON...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... BRADDOCK AROUND 520 PM CDT. KINTYRE AROUND 530 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:33 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 57 min |
| Jun 7, 11:41 AM CDT | Wind Advisory | BIS | Burke, Divide, Dunn, McKenzie, Mercer, Mountrail and 2 more | 11 hr |
| Jun 7, 6:26 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 19 min |
| Jun 7, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.